Translator Disclaimer
2019 New series involving harmonic numbers and squared central binomial coefficients
John Maxwell Campbell
Rocky Mountain J. Math. 49(8): 2513-2544 (2019). DOI: 10.1216/RMJ-2019-49-8-2513

Abstract

Recently, there has been a variety of intriguing discoveries regarding the symbolic computation of series containing central binomial coefficients and harmonic-type numbers. In this article, we present a vast generalization of the recently discovered harmonic summation formula $$\sum _{n=1}^{\infty } \binom {2n}{n}^{2} \frac {H_{n}}{32^{n}} = \frac {\Gamma^2\bigl(\frac {1}{4} )}{4 \sqrt {\pi }} ( 1 - \frac {4 \ln 2}{\pi } ) $$ through creative applications of an integration method that we had previously introduced and applied to prove new Ramanujan-like formulas for $\frac {1}{\pi }$. We provide explicit closed-form expressions for natural variants of the above series that cannot be evaluated by state-of-the-art computer algebra systems, such as the elegant symbolic evaluation $$ \sum _{n=1}^{\infty } \frac { \binom {2 n}{n}^2 H_n}{32^n (n + 1)} = 8-\frac {2 \Gamma^2\bigl(\frac {1} {4} )}{\pi ^{3/2}}-\frac {4 \pi ^{3/2}+16 \sqrt {\pi } \ln 2}{\Gamma^2\bigl(\frac {1}{4})} $$ introduced in our present paper. We also discuss some related problems concerning binomial series containing alternating harmonic numbers. We also introduce a new class of harmonic summations for Catalan's constant $G$ and $\frac {1}{\pi }$ such as the series $$ \sum _{n=1}^{\infty } \frac { \binom {2 n}{n}^2 H_n}{ 16^{n} (n+1)^2} = 16+\frac {32 G-64 \ln 2}{\pi }-16 \ln 2 $$ which we prove through a variation of our previous integration method for constructing $\frac {1}{\pi }$ series.

Citation

Download Citation

John Maxwell Campbell. "New series involving harmonic numbers and squared central binomial coefficients." Rocky Mountain J. Math. 49 (8) 2513 - 2544, 2019. https://doi.org/10.1216/RMJ-2019-49-8-2513

Information

Published: 2019
First available in Project Euclid: 31 January 2020

zbMATH: 07163184
MathSciNet: MR4058335
Digital Object Identifier: 10.1216/RMJ-2019-49-8-2513

Subjects:
Primary: 33E20
Secondary: 33B15

Rights: Copyright © 2019 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
32 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.49 • No. 8 • 2019
Back to Top